Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 125, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 31, 2016, 3:59 PM EDT for Northampton County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2016, 3:59 PM EDT (19:59 UTC)
- Expired
- Jul 31, 2016, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Northampton County, NC
The radar
The Norfolk radar (KAKQ), 72 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2419 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:09 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 31, 3:09 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 309 PM EDT SUN JUL 31 2016 .SYNOPSIS... An upper level trough settles over the region Monday and Tuesday. A weak frontal boundary gradually pushes south across the area Monday night and early Tuesday...before stalling south of the area through midweek. && .NEAR TERM /THROUGH TONIGHT/... Showers re-developing as expected across the Piedmont to the west, and the NC coastal plain to our south. Have increased POPs into Likely range for the SW half of the area through early this evening, mainly south of I-64. Rain chances taper back to a 30-50% POP farther north with low-level lapse rates and effective shear a bit less favorable across the Northern Neck and MD Eastern Shore. Strong instability and moist airmass about 150-170% of normal have aided shower and T-storm development. To the west, latest in a series of shortwaves pushing across the region have provided a focus for storm development. To the south, subtle trough axis has provided the focus for heavy showers and t-storms across the Coastal Carolinas. Expect activity will become more widespread across our area in the next 2-3 hours, diminishing after sunset with nocturnal stabilization (w/resultant slackening low level lapse rates). 0-6km bulk shear is generally ~15-20 kt across the area per mesoanalysis, and as such expect storm mode to be disorganized and pulsy in nature. Rather weak flow aloft (especially across srn VA/ne NC) will result in a minimal severe threat. However, it also portends to very slow moving cells through early evening. Showers and storms should diminish through the late evening and overnight hours. Very mild and continued humid overnight w/ lows only dropping into the 70s. Some patchy fog again expected late tonight/early Monday morning. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Mon-Wed characterized by building east coast trough, in response to an upper ridge building over the Mississippi Valley. Trough sharpens Mon night & Tue, resulting in flow aloft shifting to the W-NW by Tuesday and Wednesday. Several shortwave impulses will track from Ohio Valley toward the Lower Mid-Atlantic, rounding the base of the trough, and interacting with the lingering surface boundary which will linger across the local area through Tuesday morning. PoPs for showers/tstms Monday afternoon/evening will be highest over se VA/ne NC (30-50%), bordered by ~30-40% from the MD Eastern Shore through the interior coastal plain counties, tapering back to low end chance pops (~30%) over the Piedmont counties NW of RIC. Upper trough axis slips offshore Tuesday, forcing the sfc front south of the local area into NC. PW values nudge back down Tuesday and Wednesday, falling back toward seasonal norms (1.25-1.5") as low-level flow becomes NNE and eventually ENE on Tuesday. As such, expect POPs will be a bit more limited in areal coverage across our area, especially inland. Have gone with a slight to low end chance pop along the coast from the MD Eastern Shore to the interior coastal Plain on Tuesday, with models supporting a dry forecast for Wednesday, as warmer and drier air aloft filtering into the region, thereby further limiting convective potential. For temps, highs on Monday again in the upper 80s to low 90s. Slightly cooler and a bit more comfortable for midweek period. Highs Tuesday ranging from the mid 80s over the Eastern Shore to around 90over s-central VA. Highs Wednesday in the mid to upper 80s (low 80s coastal sections). Early morning lows will generally be in the 70s Tuesday morning, and in the mid 60s to around 60 Wednesday morning. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Surface high pressure resides just off the New England coast Wed night into Thu and pushes out to sea Thu night. A sfc low then crosses nrn Ontario on Fri...dragging a cold front through the Great Lakes into the Ohio Valley. This front is expected to move into the Mid Atlantic Region Saturday and possibly stall over the area during next weekend. Have maintained a slight chance for storms (10-20% POP) each aftn/evening through the long term periods...initially due to persistent onshore winds Thu/Fri and then possible weak suppression due to mid-upper level ridging present Sat/Sun. With sfc high pressure building near New England, temperatures should be more seasonal/comfortable feeling Thu/Fri with highs generally in the mid-upper 80s (maybe 90F in some spots Fri) and cooler dewpoints in the mid-upper 60s to lower 70s. Onshore winds are expected to persist through early Fri...thus enhancing any drying/cooling effects to temps, dewpoints, and overall precip chances during this timeframe. The sfc high off New England is then expected to get pushed out to sea Thu night...allowing temps and dewpoints/humidity to begin a gradual warming trend starting Fri night through next weekend. Lows Fri/Sat nights 70-75 inland/mid-upper 70s se beaches. Highs Sat/Sun in the lower 90s. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... The Mid Atlantic States remains in a warm and humid airmass with convection developing on small scale boundaries. As of 17z... thunderstorms were beginning to show up over the Piedmont from Farmville and west with more widespread activity across the mountains. Expect activity to increase during the afternoon especially southwest portions. RIC and PHF currently have the best prospect for convection and have 3 hour tempo groups for showers at these locations in the late afternoon to early evening. Will update the TAFS for thunderstorms as needed. Looking over the various MOS products and model blends as well as NAM bufr soundings...a repeat of the stratus that was present this morning appears unlikely...probably due to low level drying from a westerly wind. MVFR fog is probable at SBY and RIC and included this in the TAF for Monday morning. OUTLOOK...Another round of showers and thunderstorms should occur Monday afternoon as a slow moving cold front approaches from the north. This front will continue south into the Carolinas toward midweek with a drier outlook for Tuesday. Rain has been removed from the forecast for Wednesday through Friday. && .MARINE... A weak boundary over the area today will give way to a cold front moving over the waters Mon and stalling there through Tue before moving se off the Carolina coast. Then high pressure sits just off the New England coast through Thu night before being pushed out to sea by an approaching cold front extending out of Ontario, Canada. Wind speeds will be aob 15kt throughout the forecast period. Wind direction will be variable into this evening due to seabreeze effects and expected thunderstorms, but are expected to become more sw Mon as the first cold front approaches the waters. Once the front drops se, winds become more nw-n Mon night through Tue...then persistently ne-e Tue night through Thu. Winds take another turn to the se-s Thu night into Fri as the New England high shifts ewd away from the Atlantic coast. Seas will average 2-3ft through the period with 1-2ft waves in the Bay. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...MAM SHORT TERM...AJZ/MAM LONG TERM...BMD AVIATION...LSA MARINE...BMD
Hazardous weather outlook, Jul 31, 3:42 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 342 PM EDT SUN JUL 31 2016 VAZ048-060>062-064>069-079>084-086>090-509>520-523>525-011945- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 342 PM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ075>078-085-099-100-521-522-011945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK- NORTHAMPTON-WESTERN ESSEX-EASTERN ESSEX- 342 PM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ092-093-095>098-011945- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 342 PM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Jul 31, 2:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
232 PM EDT SUN JUL 31 2016
VAZ067-068-311900-
AMELIA-NOTTOWAY-
232 PM EDT SUN JUL 31 2016
...SLOW MOVING THUNDERSTORM PRODUCING HEAVY RAIN WILL AFFECT
NOTTOWAY AND SOUTHWESTERN AMELIA COUNTIES...
AT 230 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
CREWE...MOVING EAST AT 10 TO 15 MPH.
WIND GUSTS UP TO 30 MPH, OCCASIONAL LIGHTNING AND HEAVY DOWNPOURS
ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
NOTTOWAY AROUND 235 PM EDT.
BLACKSTONE AROUND 255 PM EDT.
SPAINVILLE AROUND 300 PM EDT.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3728 7823 3732 7781 3715 7787 3714 7790
3707 7789 3703 7791 3710 7823 3711 7823
3712 7824
TIME...MOT...LOC 1830Z 273DEG 15KT 3719 7811
44Special weather statement, Jul 31, 3:00 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
300 PM EDT SUN JUL 31 2016
VAZ067-068-080-513-311930-
AMELIA-NOTTOWAY-WESTERN CHESTERFIELD-DINWIDDIE-
300 PM EDT SUN JUL 31 2016
...SCATTERED THUNDERSTORMS WILL AFFECT NOTTOWAY...SOUTHEASTERN
AMELIA...SOUTHWESTERN CHESTERFIELD AND NORTHWESTERN DINWIDDIE
COUNTIES...
AT 258 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SCOTTS FORK TO NEAR NOTTOWAY. MOVEMENT
WAS EAST AT 20 MPH.
WIND GUSTS UP TO 30 MPH AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH
THESE STORMS.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MANNBORO AND SCOTTS FORK AROUND 305 PM EDT.
WILSONS AROUND 315 PM EDT.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3735 7799 3733 7766 3701 7783 3710 7823
3711 7823
TIME...MOT...LOC 1858Z 269DEG 44KT 3729 7788 3711 7811
44Special weather statement, Jul 31, 3:20 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EDT SUN JUL 31 2016
NCZ012-VAZ087-092-312000-
NORTHAMPTON-GREENSVILLE-SOUTHAMPTON-
320 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON...
SOUTHEASTERN GREENSVILLE AND SOUTH CENTRAL SOUTHAMPTON COUNTIES...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SEABOARD...OR
NEAR GARYSBURG...MOVING EAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GARYSBURG...BOYKINS...CONWAY...SEABOARD...SEVERN...BRANCHVILLE...
LITTLE TEXAS...GALATIA...FALSONS OLD TAVERN...MARGARETTSVILLE...
PLEASANT HILL...PENDLETON...SHILOH...GUMBERRY AND PLEASANT GROVE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3652 7758 3668 7717 3655 7712 3654 7712
3654 7716 3653 7715 3652 7715 3652 7711
3647 7709 3648 7711 3646 7713 3644 7713
3642 7714 3640 7753
TIME...MOT...LOC 1919Z 252DEG 16KT 3646 7748
JFOSTERSpecial weather statement, Jul 31, 3:53 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT SUN JUL 31 2016
NCZ012-VAZ087-092-312030-
NORTHAMPTON-GREENSVILLE-SOUTHAMPTON-
353 PM EDT SUN JUL 31 2016
...A SLOW MOVING THUNDERSTORM WITH HEAVY RAIN WILL AFFECT
NORTHEASTERN NORTHAMPTON...SOUTHEASTERN GREENSVILLE AND SOUTH
CENTRAL SOUTHAMPTON COUNTIES...
AT 352 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
SEABOARD...OR 8 MILES EAST OF GARYSBURG...MOVING EAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH, FREQUENT LIGHTNING AND TORENTIAL
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
BOYKINS AND CONWAY AROUND 405 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE
TEXAS...SEVERN... GALATIA...FALSONS OLD
TAVERN...MARGARETTSVILLE...PLEASANT HILL...
GUMBERRY...BRANCHVILLE...PENDLETON AND PLEASANT GROVE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3659 7757 3666 7714 3654 7713 3654 7716
3653 7715 3652 7715 3652 7713 3646 7712
3646 7714 3644 7713 3641 7714 3640 7755
TIME...MOT...LOC 1952Z 265DEG 43KT 3647 7741
44Special weather statement, Jul 31, 3:57 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT SUN JUL 31 2016
NCZ012-VAZ087-092-312030-
NORTHAMPTON-GREENSVILLE-SOUTHAMPTON-
357 PM EDT SUN JUL 31 2016
...A SLOW MOVING THUNDERSTORM WITH HEAVY RAIN WILL AFFECT
NORTHEASTERN NORTHAMPTON...SOUTHEASTERN GREENSVILLE AND SOUTH
CENTRAL SOUTHAMPTON COUNTIES...
AT 352 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
SEABOARD...OR 8 MILES EAST OF GARYSBURG...MOVING EAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH, SMALL HAIL, FREQUENT LIGHTNING AND
TORENTIAL DOWNPOURS ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
BOYKINS AND CONWAY AROUND 405 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE
TEXAS...SEVERN... GALATIA...FALSONS OLD
TAVERN...MARGARETTSVILLE...PLEASANT HILL...
GUMBERRY...BRANCHVILLE...PENDLETON AND PLEASANT GROVE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3659 7757 3666 7714 3654 7713 3654 7716
3653 7715 3652 7715 3652 7713 3646 7712
3646 7714 3644 7713 3641 7714 3640 7755
TIME...MOT...LOC 1952Z 265DEG 43KT 3647 7741
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:45 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Louisa, Prince Edward | 45 min |
| Jul 30, 9:19 PM EDT | Special Weather Statement | AKQ | Caroline, Fluvanna, Goochland, Louisa | 26 min |
| Jul 30, 9:46 PM EDT | Special Weather Statement | AKQ | Caroline, Hanover | 44 min |
| Jul 31, 2:32 PM EDT | Special Weather Statement | AKQ | Nottoway | 28 min |
| Jul 31, 3:00 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway | 30 min |
| Jul 31, 4:22 PM EDT | Special Weather Statement | AKQ | York | 23 min |
| Jul 31, 4:31 PM EDT | Special Weather Statement | AKQ | City of Emporia | 44 min |
| Jul 31, 4:33 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 27 min |
| Jul 31, 4:54 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 51 min |
| Jul 31, 5:00 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Franklin, City of Suffolk | 45 min |
| Jul 31, 5:06 PM EDT | Special Weather Statement | AKQ | Southampton, Sussex | 39 min |
| Jul 31, 5:15 PM EDT | Special Weather Statement | AKQ | Surry | 30 min |
| Jul 31, 5:23 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 22 min |
| Jul 31, 5:31 PM EDT | Special Weather Statement | AKQ | City of Newport News | 29 min |
| Jul 31, 5:33 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 3 hr |
| Jul 31, 5:35 PM EDT | Areal Flood Advisory | AKQ | City of Suffolk | 3 hr |
| Jul 31, 5:38 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Jul 31, 5:40 PM EDT | Special Weather Statement | AKQ | Sussex | 50 min |
| Jul 31, 5:45 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 60 min |
| Jul 31, 5:47 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 58 min |
| Jul 31, 5:52 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jul 31, 6:06 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 3 hr |
| Jul 31, 6:08 PM EDT | Special Weather Statement | AKQ | Fluvanna | 52 min |
| Jul 31, 6:27 PM EDT | Special Marine Warning | AKQ | 48 min | |
| Jul 31, 6:33 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Poquoson, City of Portsmouth | 42 min |
| Jul 31, 6:34 PM EDT | Areal Flood Advisory | AKQ | City of Hampton, City of Newport News | 116 min |
| Jul 31, 6:46 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 31, 6:49 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Jul 31, 6:49 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 41 min |
| Jul 31, 6:51 PM EDT | Special Weather Statement | AKQ | Henrico, City of Hopewell | 39 min |
| Jul 31, 6:54 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Louisa, Powhatan | 51 min |
| Jul 31, 7:08 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Jul 31, 7:23 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Norfolk, City of Poquoson | 37 min |
| Jul 31, 7:31 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 44 min |
| Jul 31, 7:32 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, New Kent | 43 min |
| Jul 31, 7:44 PM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Powhatan | 31 min |
| Jul 31, 7:53 PM EDT | Special Weather Statement | AKQ | Spotsylvania | 67 min |
| Jul 31, 3:20 PM EDT | Special Weather Statement | AKQ | Northampton | 40 min |
| Jul 31, 3:53 PM EDT | Special Weather Statement | AKQ | Northampton | 37 min |
| Jul 31, 3:57 PM EDT | Special Weather Statement | AKQ | Northampton | 33 min |
| Jul 31, 4:07 PM EDT | Special Weather Statement | AKQ | Currituck | 23 min |
| Jul 31, 4:09 PM EDT | Areal Flood Advisory | AKQ | Northampton | 2 hr |
| Jul 31, 4:13 PM EDT | Special Weather Statement | AKQ | Pasquotank, Perquimans | 47 min |
| Jul 31, 4:28 PM EDT | Special Weather Statement | AKQ | Currituck | 32 min |
| Jul 31, 4:55 PM EDT | Special Weather Statement | AKQ | Hertford, Northampton | 50 min |
| Jul 31, 5:49 PM EDT | Special Weather Statement | AKQ | Halifax | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.